New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kaiteb
New Member


Date Joined Oct 2005
Total Posts : 2
   Posted 10/26/2005 11:02 PM (GMT -7)   
about 4 weeks ago in treatment for my eating disorder, my psychiatrist started me on Lamictal. I did the gradual increasing dosage from 25mg for 2 weeks to 50 for two weeks, and I was scheduled to continue up to 200mg. I came home Saturday and I've not taken my meds since. I've always been opposed to pharmaceuticals. I've not had bad side effects other than some headaches. I worry that it probably wasn't a good idea to quit cold turkey, but I'd only been on them for about 4 weeks. I don't know if i should resume at the 50mg and continue as I was, beginning my 75mg when my sample packet suggests, or if I should start all over again, or if I can safely just not resume the meds. I am type 2 bipolar and I've not had significant episodes, but the psychiatrist told me that if I don't tend to the illness now it will progress over time and get worse. I want to be able to just not resume meds, but I wonder if any of you could tell me if this may result in danger, perhaps physically. Will my body freak out? Thanks!!

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 10/27/2005 7:53 AM (GMT -7)   
Yes after 4 weeks on Lamictal, your brain chemistry will alter and you are at risk for falling into a depressive state, since your brain chemistry will change back, or a mania, too.  You just never know.   Dont ever stop any meds cold turkey our without talking to your doc, and trying something else.   This time of year is especially bad for instability.  You will need more than one med, we all do, average is 4.5 meds statistically, I take 6.  You add as your symptoms dictate and change if they dont work.  You have to work WITH your pdoc (psychiatrist), not just take whatever he gives you and stay on it when it doesn't work.  Learn, learn, learn about your condition andt the meds available and what symptoms they are for.  Lamictal is a saving grace drug that actually prevents you from falling into bad depression, it's the only stabilizer that does that.   The others stop the hypo/mania.  You may need something to sleep as well.   Everybody (BPs) is soooo different in their reaction to meds, it's a trial an error journey to the right cocktail of them.   Most of them don't work right away, like Lamictal - you should be aiming for 200 mg, that's the therapeutic dose. 
 
You sound to me like you're in denial; we ALL go through that at first, it just sounds too horrible to accept, but your doc is telling you the truth.  It DOES get worse as time goes by.  I am 41 next month and Arenace, who will post, I'm sure is 43, and we both know that to be oh so true.  We both started as BP II, but are now BP I.  The difference between the two is that BP II is hypomania/depression and II is full mania with delusions and psychosis.  You will always need medication or you will eventually begin to make bad judgements and horrible mistakes that can destroy your future, or be unable to function when the depression gets bad.  BP is a physical illness like any other; it just happens to be in the brain.  The brain is an organ too lol!  Untreated BP leads to all sorts of other maladies, IBS, migraines, chronic gastritis, chronic neck and back pain, risky behaviour than in turn can result in death, etc.  Not to mention financial problems from the spending are possible, too.  
 
Please stay here and ask as many questions as you want, we are all very supportive here, and have been where you are for a long time. 
 
Welcome to healing well!
 
Shannon 

Variety is the spice of life, BP is the key


Arenace
Regular Member


Date Joined Aug 2005
Total Posts : 249
   Posted 10/27/2005 12:43 PM (GMT -7)   
Hi Kaitebrown,

Shannon is so right in everything that she said. I to denied denied denied. I was just depressed I though, and then I was just in a bad mood or angry and my family wasn't behaving right that why I was all rushy and irritable. It was always some exterior cause, it certainly couldn't be because I was that sick!!! I was terrible behavior wise, risky and mean, or depressed and leaden, as I got older I had fewer and fewer "normal" days. I was in pretty bad shape by the time I got to the risky behavior that destroyed my life. I could no longer deny how sick I was, and no longer pretend that I was going to be alright without meds. The proof was right in front of me. Needless to say when help was offered at that time I jumped on it and never looked back. I take 4 medications and tomorrow will be adding one more, lamictal, to stave off the depression I still slip in to occasionally. I am pretty stable now and am able to move forward with my life. Please accept the help being offered to you. I promise you will regret not doing so. No BP that I know of has gone unmedicated unscathed.

Stopping meds cold turkey is NEVER a good idea, and can lead to some really horrible reactions either up or down. Oh so not worth the risk.

I hope you stick around. And please ask us anything, we'll give you the answer. We are a pretty straight forward bunch.

Good luck

Sandra

BP brings new meaning to Life's Little Ups and Downs


Sassie and Sad
Regular Member


Date Joined Sep 2005
Total Posts : 40
   Posted 10/29/2005 1:58 PM (GMT -7)   
Katie

I am a recovering bulemic and am a hard head who wants off my meds and DO NOT want to be bp 2....if you have read any of my pposts in the past, I go through periods--a matter of fact one today--where I begin to question if I am.

I have recently started lamictal and am almost done with my 3rd week--i am coming off of effexor, am on 20mg of lexapro and will be adding welbutrin (or it may take the place of lexapro in the near future)

I was in rehab for bulemia for 5 weeks in Georgia, still struggle with body image and urges to purge, I go through these times of wanting to come off meds, but the fact is when i do it gets worse. I am in a hypo time right now--my mind is VERY active and I am just full of restless energy---I don't knwo what to do and can't focus right now---I had no meds. until this afternoon b/c i slept until 2 today--who knows if htat had an effect or if I am just cycling.

I just want you to know that I udnerstand the wanting to be off meds.....wanting to believe you can handle it, but the longer you wait, the worse it gets and the more bad choices you make. I deal with emotional issues and have physical consequences, and intimacy issues with my husband due to all the craziness in my past.....just accept the help from meds. It won't be the only thing to cure you, but it will be a start soyou can think rationally and be able ot make some rational choices.....if you need to talk--let me know--I have been there with the eating thing and am going through the denial and no meds,,,daily....I just have to tell myself it is what is best even though my independent nature tells me i can do it mysefl.....i can't and it pisses me off--but I can't! Welcome--this place helps!

kaiteb
New Member


Date Joined Oct 2005
Total Posts : 2
   Posted 11/18/2005 1:10 PM (GMT -7)   
Thanks, all of you. I am going to keep coming back to this site, I have been struggling and I need support. You all have been very supportive, and I thank you. I am going to get scheduled to see a doctor here, I think I may go ahead and try meds again.

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 11/18/2005 1:20 PM (GMT -7)   
Glad to see you're back but sorry you're still struggling. Often stopping the meds just doesn't work out. I know how you feel though. I'm med resistant as well. I crash and burn and go on the meds but a couple of months later convince myself I don't need them and go off again. It seems to be an endless circle.
I hope you can find something that works for you.
Take Care
Ellie

always-jaded
New Member


Date Joined Nov 2005
Total Posts : 7
   Posted 11/19/2005 3:11 PM (GMT -7)   
I'm new to this site, and have to agree with everyone about staying on meds. I too was in denial for about 15 years. Finally came to terms with it 5 years ago when it got so bad I had a complete break down and became angoraphobic. I resisted the idea of life long medication, but then came to terms with it by thinking that it's a disease, like diabetes, and I should not be ashamed. By the way, I'm Bp 1 rapid cycler, I'm on Lamictal 200mg, it had worked wonders for me. Unfortunitly as with this illness I am in relapse and just added Seroquel to it. Also on buspar 30mg. but only take as needed.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:47 PM (GMT -7)
There are a total of 2,732,179 posts in 300,997 threads.
View Active Threads


Who's Online
This forum has 151161 registered members. Please welcome our newest member, Geef.
239 Guest(s), 8 Registered Member(s) are currently online.  Details
cupcakespinkgal, Psilociraptor, Paxton, DennisinNY, rockyfords, Traveler, Tim Tam, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer